B shake the vial vigorously to mix the medication for reconstitution C add the

B shake the vial vigorously to mix the medication for

This preview shows page 5 - 9 out of 17 pages.

B. shake the vial vigorously to mix the medication for reconstitution.
Image of page 5
C. add the reconstituted vial of medication to a 1,000 mL IV bag. D. use the reconstituted solution within a 36-hour period. 1 points Question 17 1. A 55-year-old man's hypertension has not responded adequately to his current medication regimen consisting or an ACE inhibitor, a beta-blocker and a thiazide diuretic. As a result, he will soon begin taking hydralazine (Apresoline) in addition to his existing antihypertensives. The addition of this medication to his regimen means that the nurse must prioritize which of the following nursing actions? A. Frequent assessment of the patient's cardiac status B. Checking the patient's blood glucose levels before each meal and at bedtime C. Supervision of the patient when performing activities of daily living D. Close monitoring of the patient's electrolyte levels 1 points Question 18 1. A nurse is caring for a patient who is taking digoxin and a loop diuretic. Which of the following would be most important for the nurse to monitor? A. Electrocardiogram results B. Potassium levels C. Sodium levels D. Liver enzymes 1 points Question 19 1. A patient has been prescribed lovastatin for a high cholesterol level. The nurse's teaching plan will include a basic explanation of how the drug produces its therapeutic effect. The nurse will explain that lovastatin lowers cholesterol levels because it A. is a bile-acid resin. B. is a hormone.
Image of page 6
C. consists of a fibric acid derivative. D. inhibits cholesterol syntheses. 1 points Question 20 1. A 62-year-old man has been prescribed extended-release lovastatin. The nurse will instruct the patient to take the medication A. in the evening. B. at bedtime. C. in the early morning. D. in the afternoon. 1 points Question 21 1. A nurse is providing patient education to a 35-year-old man who has been prescribed clonidine (Catapres) as part of step 2 antihypertensive therapy. The nurse should anticipate that the drug will be administered A. transdermally. B. subcutaneously. C. orally. D. intravenously. 1 points Question 22 1. Several months of treatment with a statin accompanied by lifestyle modifications have failed to appreciably improve a patient's cholesterol levels. Consequently, the patient has been prescribed cholestyramine. The nurse should recognize that this drugs achieves its therapeutic effect by A. mitigating the harmful effects of atherosclerosis by promoting vasodilation. B. oxidizing cholesterol to bile acids. C. inhibiting the synthesis of cholesterol.
Image of page 7
D. binding LDL to HDL. 1 points Question 23 1. A resident of a long-term care facility receives 12.5 mg metoprolol (Lopressor) at 8 AM and 8 PM daily. Before administering this drug, the nurse should perform and document what assessments? A. Heart rate and blood pressure B. Level of consciousness and pain level C. Oxygen saturation and respiratory rate D. Temperature and respiratory rate 1 points Question 24 1. A nurse who provides care in a busy clinic is aware of the high incidence and prevalence of hyperlipidemia and the consequent need for antihyperlipidemics in many patients.
Image of page 8
Image of page 9

You've reached the end of your free preview.

Want to read all 17 pages?

  • Fall '13
  • digoxin, lovastatin

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture